Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 3, 2017, 5:15 AM EST for Terrell County, Webster County, Georgia. It took effect at Jan 3, 2017, 5:43 AM EST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2017, 5:15 AM EST (10:15 UTC)
- In effect from
- Jan 3, 2017, 5:43 AM EST
- Expired
- Jan 4, 2017, 7:00 PM EST
- In force
- 37 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Terrell County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 111 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at Preston (SR 41) (PRSG1). The gauge peaked at 7.56 ft at Jan 3, 2017, 10:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
016 WGUS42 KTAE 031015 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EST TUE JAN 3 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell AND Webster COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-041015- /O.NEW.KTAE.FL.W.0006.170103T1043Z-170105T0000Z/ /PRSG1.1.ER.170103T1043Z.170103T1800Z.170104T1800Z.NO/ 515 AM EST TUE JAN 3 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near Preston (SR 41). * From early this morning, or until the warning is cancelled. * At 4:00 AM Tuesday the stage was 6.7 feet. * Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: Rise above flood stage by early this morning and continue to rise to near 7.4 feet by this evening. The river will fall below flood stage by tomorrow early afternoon. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
2 follow-up statements
992 WGUS82 KTAE 031412 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 912 AM EST TUE JAN 3 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell AND Webster COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-041412- /O.EXT.KTAE.FL.W.0006.000000T0000Z-170105T1000Z/ /PRSG1.1.ER.170103T0955Z.170104T0600Z.170105T0400Z.NO/ 912 AM EST TUE JAN 3 2017 ...Flood Warning extended until late Wednesday night...The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until late Wednesday night. * At 8:00 AM Tuesday the stage was 7.5 feet. * Minor flooding is occurring and forecast to continue. * Flood stage is 7.0 feet. * Forecast: The river will continue rising to near 8.0 feet after midnight tonight. The river will fall below flood stage tomorrow late evening. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
330 WGUS82 KTAE 040121 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 821 PM EST TUE JAN 3 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near Preston (SR 41) affecting Terrell AND Webster COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC273-307-041200- /O.EXT.KTAE.FL.W.0006.000000T0000Z-170104T1200Z/ /PRSG1.1.ER.170103T0955Z.170103T1515Z.170104T0600Z.NO/ 821 PM EST TUE JAN 3 2017 The Flood Warning continues for the Kinchafoonee Creek near Preston (SR 41). * Until Wednesday morning. * At 8:00 PM Tuesday the stage was 7.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 7.0 feet. * Forecast: The river will continue to fall to below flood stage by Wednesday morning. * Impact: At 7.0 feet: Low lying areas and river access roads will flood. && LAT...LON 3217 8462 3204 8456 3184 8434 3192 8434 3205 8450 3217 8457 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 3, 3:10 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 3, 3:10 AM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
310 AM EST Tue Jan 3 2017
.NEAR AND SHORT TERM [Through Thursday]...
The 11 pm regional surface analysis showed a synoptic scale,
quasi-stationary front wrapped around a "wedge" of cooler air over
the Piedmont, and a mesoscale front, induced by an organized
cluster of strong to severe thunderstorms from earlier this
evening, extending from Valdosta, through Apalachicola, and
westward along the Gulf coastal waters of the FL Panhandle.
Although the airmass on the "cool" side of this boundary remained
relatively warm and very moist for this time of year, it appears
there was just enough of an increase in SBCIN to keep most of the
convection slightly elevated for the remainder of the early
morning hours. This is a good thing since otherwise there
remained sufficient deep layer and 0-1 km bulk shear to support a
low-end risk of severe storms.
Although the potent upper-level short wave trough (which helped
focus the severe storms over our forecast area Monday evening) was
beginning to move away from our region, there will still be some
weak Q-G forcing today, and the MOS and raw model output maintain
rather high PoPs through this morning. However, with weakening
forcing and upper level winds, we do not expect organized severe
storms today. The rain will taper off from west to east today and
tonight as drier air advects into the region. A weak cold front
will bring slightly cooler, drier air to our region Wednesday and
Thursday, with temperatures returning to near average and fair
weather.
.LONG TERM [Thursday Night Through Tuesday]...
The 00 UTC global model runs have come into much better agreement
compared to 24 hours ago, as they forecast a high-amplitude,
upper-level, long wave trough to develop over much of the eastern
CONUS by this weekend. After a chance of rain (30-40%) Friday and
Saturday (as a frontal wave develops and propagates northeastward
along a quasi-stationary front near or just south of our forecast
area), clearing skies and much colder temperatures will occur
Saturday night and Sunday, and a light freeze is possible Saturday
and Sunday nights. Highs will only be in the 50s Friday through
Monday.
&&
.AVIATION [Through 06Z Wednesday]...
The heaviest storms have either exited or dissipated, but periods of
light to moderate rain and thunderstorms across N FL and S central
GA will last through the morning hours. Mostly IFR-LIFR conditions
are expected with these storms, but should begin to clear out around
15-18Z. A brief break to MVFR-VFR is expected in the afternoon, but
reduced visibilities will be possible at our southern terminals
(ECP, TLH, VLD) as the frontal passage slows and then stalls
overnight.
&&
.MARINE...
Winds will be at "exercise caution" levels early this morning,
then become lighter later today as they veer from southwest to
west. Winds and seas will remain relatively low until Friday
night.
&&
.FIRE WEATHER...
No concerns.
&&
.HYDROLOGY...
The heaviest rain from this storm system occurred across southeast
AL, southwest GA, and interior portions of the FL Panhandle. Rain
totals in this region (Sunday through Monday night) generally
ranged from 3 to 5 inches, but some locations had 6 to 10 inches
in narrow bands of enhanced rain rates. Several of the rivers in
this area were at flood stage, or will be in the next few days,
most notably in the smaller river systems of the FL Panhandle and
southeast AL. Although isolated heavy showers remain possible this
morning, the expected storm organization does not appear
sufficient for additional flash flooding, and we have cancelled
the Flash Flood Watch that was in effect for this region. Periods
of heavy rain are likely elsewhere in our forecast area this
morning, but since those areas did not get much rain recently, the
threat of flooding is low.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 54 70 45 65 / 70 0 0 0 0
Panama City 72 57 67 48 61 / 60 0 0 0 0
Dothan 73 52 64 40 60 / 40 0 0 0 0
Albany 75 53 66 41 61 / 60 0 0 0 0
Valdosta 76 54 69 45 65 / 60 10 0 0 0
Cross City 76 56 72 48 68 / 40 30 0 0 0
Apalachicola 73 57 69 49 63 / 60 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fournier
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Fournier
MARINE...Fournier
FIRE WEATHER...Fournier
HYDROLOGY...FournierIn the hours before
Local storm report, Jan 3, 12:49 AM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 AM EST TUE JAN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO 2 ENE SAWHATCHEE 31.29N 84.99W
01/02/2017 EARLY GA 911 CALL CENTER
TREES DOWN IN EARLY COUNTY WITH DUAL-POL TDS AT THIS
LOCATION
0920 PM TORNADO 1 SSW CUBA 31.28N 84.87W
01/02/2017 EARLY GA 911 CALL CENTER
TREES DOWN IN EARLY COUNTY WITH DUAL POL TDS AT THIS
LOCATION
0935 PM TORNADO 5 S ARLINGTON 31.37N 84.71W
01/02/2017 EARLY GA 911 CALL CENTER
TREES DOWN IN EARLY COUNTY WITH DUAL-POL TDS AT THIS
LOCATION
&&
DVDLocal storm report, Jan 3, 12:57 AM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 AM EST TUE JAN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TORNADO WEST BAINBRIDGE 30.92N 84.58W
01/02/2017 DECATUR GA LAW ENFORCEMENT
REPORT OF TORNADO IN WEST BAINBRIDGE. PROPERY DAMAGE AND
TREES DOWN DOTHAN RD AT JIMMYS AND JOHN DEERE...DONALD
DR...HAWK ST...DENNARD ST...MILLER AVE...BETHEL
RD...NEWTON RD...SPRING CREEK RD...HALES LANDING...JOHN
SAM RD.
&&
DVDLocal storm report, Jan 3, 1:06 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
106 AM EST TUE JAN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TORNADO LEARY 31.48N 84.51W
01/02/2017 CALHOUN GA LAW ENFORCEMENT
DAMAGE REPORTED IN THE LEARY AREA. PROBABLE TORNADO
&&
DVDLocal storm report, Jan 3, 1:11 AM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
111 AM EST TUE JAN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TORNADO 5 E STOCKS 31.67N 84.00W
01/02/2017 WORTH GA PUBLIC
TREES AND POWER LINES DOWN IN THE AREA ALONG WITH
DUAL-POL TDS SIGNATURE FROM JGX RADAR ALONG THE
DOUGHERTY...WORTH...LEE COUNTY LINE.
&&
DVDLocal storm report, Jan 3, 1:22 AM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 AM EST TUE JAN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND DMG 2 NW ALBANY 31.60N 84.20W
01/02/2017 DOUGHERTY GA LAW ENFORCEMENT
LOTS OF STORM DAMAGE BEING REPORTED IN THE ALBANY AREA.
NUMEROUS TREES DOWN...SOME ON HOUSES AND CARS. POSSIBLE
TORNADO.
&&
DVDLocal storm report, Jan 3, 3:29 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EST TUE JAN 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 3 NNW SYLVESTER AIRPORT 31.57N 83.85W
01/02/2017 WORTH GA BROADCAST MEDIA
THREE TREES DOWN ON HOUSE IN SYLVESTER.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 8:45 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Decatur, Early, Miller and 1 more | 60 min |
| Jan 2, 8:57 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 63 min |
| Jan 2, 9:04 PM EST | Tornado Warning | TAE | Early, Miller | 26 min |
| Jan 2, 9:08 PM EST | Tornado Warning | TAE | Early, Miller, Seminole | 37 min |
| Jan 2, 9:17 PM EST | Tornado Warning | TAE | Early | 28 min |
| Jan 2, 9:23 PM EST | Tornado Warning | TAE | Baker, Calhoun, Early | 37 min |
| Jan 2, 9:26 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph, Terrell | 64 min |
| Jan 2, 9:28 PM EST | Tornado Warning | TAE | Decatur | 32 min |
| Jan 2, 9:34 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Dougherty, Grady, Miller and 1 more | 56 min |
| Jan 2, 9:39 PM EST | Tornado Warning | TAE | Baker, Calhoun, Dougherty, Early, Terrell | 36 min |
| Jan 2, 9:44 PM EST | Tornado Warning | TAE | Baker, Miller, Mitchell | 31 min |
| Jan 2, 10:00 PM EST | Tornado Warning | TAE | Dougherty, Lee, Terrell | 30 min |
| Jan 2, 10:03 PM EST | Severe Thunderstorm Warning | TAE | Lee | 42 min |
| Jan 2, 10:09 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Cook, Thomas, Tift, Turner and 1 more | 66 min |
| Jan 2, 10:19 PM EST | Tornado Warning | TAE | Dougherty, Lee, Worth | 26 min |
| Jan 2, 10:33 PM EST | Tornado Warning | TAE | Dougherty, Lee, Turner, Worth | 27 min |
| Jan 2, 10:54 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift | 66 min |
| Jan 2, 10:59 PM EST | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 61 min |
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.